... for family
Risperidone - I am not taking but my boyfriend suffers from bipolar 2 and does - I have a question?
- 16 Feb 2017 by McJules
- 28 Feb 2017
- depression, bipolar disorder, agitation, risperidone, family
Added 16 Feb 2017:
This was added to my boyfriend's bipolar 2 medication regiment. He had been doing very well for quite some time and then started losing his temper. His psych. had indicated to him that he could take it or did not have to take it. He took it for about a month (a little less than a year ago) and then stopped because of side effects. This was supposed to control mid brain function, impulsive behavior, explosive events, etc. After several months of NOT taking it (and things going extremely well), he became bottom of the barrel depressed and, I guess in a desperate attempt to do SOMETHING, he started taking it again. Within 3 days, he was a changed person. Due to the situation in our lives, maybe I had not noticed it before, but suddenly, it was if he was nearly catatonic - not interacting, not talking, not laughing, just.... numb? Keep in mind, a week ago, life was great, we were house shopping, laughing together and now, all the life seems to have drained from him. He believes that this drug works as an antidepressant and antipsychotic and I don't see it helping him in either way. Have you all noticed serious personality changes in your loved ones taking this? I recognize that the nature of bipolar disorder is that there are highs and lows and we've worked hard to address those, but this is beyond the worst I have ever seen him depressed. Thanks and sorry for the lengthy post.
I am sorry that you and your boyfriend are going through this. He is lucky to have you as his advocate I have heard from others that Lamictal and an antidepressant may work for bi-polar disorder. The Lamictal is suppose to help with the mood swings. This is something that he may talk to his doctor about. There are options.
I am hoping other on this site will offer their opinions.
- Risperidone Information for Consumers
- Risperidone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Sep 2013 • 1 answer
Posted 13 Jun 2015 • 1 answer
Posted 25 Sep 2015 • 2 answers
Posted 25 Apr 2017 • 3 answers
Posted 15 Feb 2018 • 1 answer